I am on my third Invisalign tray and I'm experiencing a lot of pain on the rigjht side of my face and jaw. When I wear the tray for more than 22 hours for 3-4 days, the pain feels a lot like I had my impacted tooth removed. I can't wear it anymore. My doctor says he has no idea about this pain. I must do something about it. Can any doctor here explain if this is normal? I want to stop this treament and get my money back.
Pain Normal While Wearing Invisalign?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
The pain is from teeth grinding!
I have seen this before with just a few patients. The pain comes from teeth grinding during the day and at night. You should stop clenching your teeth during the day and at night. You will eventually get over it and you will stop clenching your teeth when your body decides that the aligners are supposed to be in there. You need to STOP clenching your teeth to feel the aligners in there. Leave them alone.
Also, you can alternate wearing them and then skipping a night. It's too soon for you to have tooth pain from movement cuz its only the 3rd aligner. Get a prescription for 800mg Motrin and take that for the first 3-5 days. Good luck.
Relieving pain from Invisalign
I treat many patients with Invisalign and am currently treating myself. I had some significant discomfort the first few days (teeth very tender and tongue and cheeks raw with some ulcers). I stayed on Motrin and that pretty much took care of it. Now, I take Motrin on the day I put in a new tray and I'm fine. I have had some nights of clenching that make my jaw a little sore, however I'm correcting my bite as well, so I won't clench as much when treatment is finished.
Make sure your trays are fitting correctly, and and don't let your teeth clench or touch much throughout the day. Also, take Motrin. If your jaw muscle is tight and sore, your dentist may prescribe a muscle relaxer to take for 24 hours to get the muscle to calm down. Good Luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.